Mathematical Research Letters

Volume 15 (2008)

Number 5

Characterizations of metric trees and Gromov hyperbolic spaces

Pages: 1017 – 1026

DOI: http://dx.doi.org/10.4310/MRL.2008.v15.n5.a14

Author

Stefan Wenger (Courant Institute of Mathematical Sciences)

Abstract

In this note we give new characterizations of metric trees and Gromov hyperbolic spaces and generalize recent results of Chatterji and Niblo. Our results have a purely metric character, however, their proofs involve two classical tools from analysis: Stokes' formula in $\R^2$ and a Rademacher type differentiation theorem for Lipschitz maps.

Full Text (PDF format)